Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2007, 5:58 PM CDT for Crenshaw County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 14, 2007, 6:32 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 142258
SVRMOB
ALC041-142345-
/O.NEW.KMOB.SV.W.0044.070414T2258Z-070414T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
558 PM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 645 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTH OF ANDALUSIA TO 10 MILES SOUTHWEST OF
ANDALUSIA... AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRANTLEY BY 610 PM CDT...
8 MILES SOUTHEAST OF GLENWOOD BY 620 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3166 8616 3163 8619 3146 8619 3146 8619
3147 8627 3155 8628 3146 8639 3153 8639
3154 8647 3166 8647 3172 8616
$$2 follow-up statements
000
WWUS54 KMOB 142317
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
616 PM CDT SAT APR 14 2007
ALC041-142345-
/O.CON.KMOB.SV.W.0044.000000T0000Z-070414T2345Z/
CRENSHAW AL-
616 PM CDT SAT APR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CRENSHAW COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF LUVERNE TO 11 MILES NORTHWEST OF ELBA
TO ANDALUSIA...MOVING EAST AT 50 MPH.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3166 8616 3163 8619 3146 8619 3146 8619
3147 8627 3155 8628 3146 8639 3153 8639
3173 8640 3172 8616
$$000
WWUS54 KMOB 142332
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
632 PM CDT SAT APR 14 2007
ALC041-142342-
/O.CAN.KMOB.SV.W.0044.000000T0000Z-070414T2345Z/
CRENSHAW AL-
632 PM CDT SAT APR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRENSHAW COUNTY IS
CANCELLED...
THE LINE OF SEVERE STORMS HAS SINCE MOVED EAST OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3166 8616 3163 8619 3146 8619 3146 8619
3147 8627 3155 8628 3146 8639 3153 8639
3173 8640 3172 8616
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 14, 5:39 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
539 PM CDT SAT APR 14 2007
.UPDATE...NEW WEATHER WATCH (WW) BOX (TORNADO) HAS JUST BEEN RECEIVED
BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA. THE NEW WATCH 143
REPLACES WW 141 AND IS IN EFFECT FOR THE ENTIRE AREA THROUGH 11 PM
THIS EVENING.
FORECAST AREA IS IN THE RIGHT REAR QUADRANT OF A 120-130 KNOT HIGH
LEVEL JET STREAK WITH FAVORABLE DIFFLUENT FLOW ALOFT. THIS SUPPORTS
CONTINUED LIFT OVER THE AREA AS COLD FRONT APPROACHES. THE ATMOSPHERE
REMAINS MOIST AND UNSTABLE WITH ADEQUATE SHEAR (TURNING OF THE WINDS
WITH HEIGHT) TO BE ENOUGH FOR THE THREAT OF THUNDERSTORM
ROTATION/TORNADOES THIS EVENING. PUBLIC...MARINE ZONES AND DIGITAL
FORECASTS WILL SOON BE UPDATED TO REFLECT THESE CHANGES. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 14, 5:00 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 14 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF SEVERE THUNDERSTORMS... ...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES... A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST FLORIDA THROUGH THIS EVENING. AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS. THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.
In the hours before
Local storm report, Apr 14, 3:56 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 SE FATAMA 31.88N 87.21W
04/14/2007 WILCOX AL EMERGENCY MNGR
WILCOX COUNTY EMA REPORTS TREES DOWN ALONG COUNTY ROAD 45
SE OF FATAMA. TIME ESTIMATED.
&&
DLLocal storm report, Apr 14, 4:03 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HIGHLAND HOME 31.95N 86.31W
04/14/2007 CRENSHAW AL EMERGENCY MNGR
TREES DOWN IN NORTHERN CRENSHAW COUNTY ALONG HIGHWAY 331.
&&
RBLocal storm report, Apr 14, 4:20 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 NW HIGHLAND HOME 31.98N 86.35W
04/14/2007 CRENSHAW AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON AL 97 BETWEEN CR 31 AND
HIGHLAND HOME IN NORTHERN CRENSHAW COUNTY.
&&
RBLocal storm report, Apr 14, 4:41 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG STATE LINE 31.44N 88.47W
04/14/2007 WAYNE MS LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE STATE LINE VICINITY
1150 AM TSTM WND DMG 1 S STATE LINE 31.42N 88.47W
04/14/2007 GREENE MS LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE STATE LINE VICINITY
&&
DLLocal storm report, Apr 14, 5:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 3 SW EVERGREEN 31.40N 86.99W
04/14/2007 CONECUH AL STORM CHASER
USA METEOROLOGY STUDENTS REPORT TREES DOWN ON HIGHWAY 31
JUST SOUTHWEST OF EVERGREEN.
&&
RBLocal storm report, Apr 14, 5:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 1 N CASTLEBERRY 31.31N 87.02W
04/14/2007 CONECUH AL STORM CHASER
TREES AND POWER LINES DOWN WITH SOME STRUCTURAL DAMAGE
INCLUDING DAMAGE TO A HOME AND A SHED.
&&
RBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:38 AM CDT | Tornado Warning | MOB | Choctaw | 37 min |
| Apr 14, 11:59 AM CDT | Tornado Warning | MOB | Washington | 46 min |
| Apr 14, 12:28 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 62 min |
| Apr 14, 1:15 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 60 min |
| Apr 14, 2:09 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Apr 14, 2:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 30 min |
| Apr 14, 2:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 30 min |
| Apr 14, 2:48 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 27 min |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 30 min |
| Apr 14, 5:07 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 38 min |
| Apr 14, 5:19 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 26 min |
| Apr 14, 5:31 PM CDT | Tornado Warning | MOB | Crenshaw | 29 min |
| Apr 14, 5:35 PM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 115 min |
| Apr 14, 5:38 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.